Feet | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Special Needs > Cancer Concerns - GYN


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply
  #1  
Unread 09-13-2004, 12:59 PM
Feet

Hello Everyone,

Hoping someone can tell me if what I am suffering from is quite normal and that it will disappear soon.

I finished my 6th Chemo (Carbo-Taxol) on 28th July. I don't go back to the hospital till 5th October so I can't ask about my problem till then. The tiredness has eased quite a lot, although I do still tire easily. That is not the problem that I want to ask about. It is this feeling I still have in my feet and toes. It's a mixture of a feeling like numbness or like pins sticking in them. I knew it was supposed to be a side-effect of the Chemo, but I thought it would be easing by now. Quite often my legs ache too.

I've done a bit of ironing today and one particular toe feels a bit painful. It's the first time I've done a proper ironing session as my husband has insisted he should do it. I thought it was time that I started to get back into the swing of things. My legs and feet are quite a problem especially when walking up and down stairs.

Has anyone had a similar experience? Can anyone tell me if it will eventually get better and how long it will take? I was expecting the tiredness to take a while to go, but I thought this problem would be gone by now.

Sorry for whinging, but it has been so long since I've been able to get a proper housework session done and my house needs a good sorting out. I need my legs and feet in good working order to do that properly. I feel very nervous about my health now and I want to do all I can while I can.

Hope someone can give me some hope as regards my problem. I know it seems a minor problem to many of you who are having much greater problems, but I do hope you can give me some advice.

Thanks to everyone who posts on this site as it is a great encouragement to all.

Tubs
Sponsored Links
Advertisement
 
  #2  
Unread 09-13-2004, 02:04 PM
Feet

Hi,

While I only had 3 sessions of the carbo/taxol I experienced a lot of the muscle ache in legs, etc. that you are talking about. The numbness, prickling sensations came and went for a year or so afterwards, which my doctor said would. I am afraid it takes months for a lot of the fatigue to go away. Hope this helps!
Liz
  #3  
Unread 09-13-2004, 04:16 PM
Peripheral Neuropathy

This is the peripheral neuropathy side effect that Taxol is noted for.

I had peripheral neuropathy in one foot and leg and a tad in the other foot that wold come and go prior to chemotherapy. I told the oncologist and we prepared for the worst--I had no problems at all during chemo or afterward. Now, with Gemzar, where that's not an effect, I am having it act up again. I've got to talk to my Dr. about this.

I would caution you to be very careful in walking, etc. while your feet are numb or tingling so you don't trip. And do speak to your Dr. I hope yours goes away.
Sponsored Links
Advertisement
 
  #4  
Unread 09-13-2004, 08:47 PM
Feet

Hi Tubs,

I guess I was one of the lucky ones and did not experience any neuropathy from the taxol/carbo combination.

However, I definately did have the "bone achy pains" that you are talking about. I would have my treatments on a Thursday, be fine on Friday and go to work, zonk out on Sat and Sun and be fine on Monday for work again.

I have to say though, it has been two years since I am off the chemo and my legs still get pains every so often.

Just consider it part of your war winning battle scars.

Rosalie
  #5  
Unread 09-13-2004, 08:52 PM
Feet

I don't know if this applies or not.. but...
I've been having shin pains for awhile, even prior to having surgery to remove ovaries 5 weeks ago.
I was told, and read that it was from lack of estrogen. SO, maybe some of the pains are from that, if one is not taking HRT.

I hope it clears up for you.. and congratulations on finishing your treatments.
xo Donna
  #6  
Unread 09-13-2004, 09:04 PM
Feet

Hi, Tubs. I, too, had the peripheral neuropathy that you're experiencing. It started after perhaps the 2nd chemo session and my dr explained that this was one of the side effects that tended to be cumulative. In fact, this was my experience; the neuropathy progressed with each chemo session.

I had my last chemo just over a year ago and the neuropathy is very much improved. It's gone from my hands. I do have some mild discomfort in the morning in my feet when I first get out of bed but that works itself out very quickly.

After my treatment, I met an oncology nurse who said that you had to consider that it would take one year to reach maximum improvement and to determine if any of the side effects are permanent. So, here I am a year later and I am doing fine and feel great. I hope you will, too, Tubs.

I can certainly identify, though, with your anxiousness to get your nest back in order. In fact, I cleaned my refrigerator out a few weeks ago (the first time in over a year!) and felt like I climbed a mountain! Till then, tell the cobwebs to make themselves at home -- you need to take care of yourself and you still need rest.

Oh, and a suggestion for you: Wear good shoes with good support.

Best,
  #7  
Unread 09-13-2004, 11:53 PM
Feet

I didn't have this problem, neuropathy, until about a month after I had finished treatment. I now know that it isn't unusual for it to get worse after treatment. My doctor said that nerves take a very long time to heal but to help speed up the process he recommended that I take B2, B6, and B12, 50 MGs daily. After about a month, it did get better but even now, a year later, I can still feel it late at night if I have been on feet a lot.

I can't even remember the last time I ironed something. I just hang the clothes up as soon as they finish the dryer cycle. I doubt my husband has EVER ironed anything in his life, except for when he used to wax his skiis! Forget ironing! Sit down and prop up your feet!

Hugs,
Janie
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
4 Replies, Last Reply 03-20-2010, Started By lillu
2 Replies, Last Reply 11-19-2009, Started By Vega
1 Reply, Last Reply 10-10-2007, Started By whb0704
4 Replies, Last Reply 04-06-2007, Started By Janny670
5 Replies, Last Reply 03-05-2007, Started By m1021
3 Replies, Last Reply 01-19-2007, Started By m1021
6 Replies, Last Reply 11-07-2005, Started By Dustidoo
7 Replies, Last Reply 10-10-2005, Started By broadwayfan
4 Replies, Last Reply 07-21-2005, Started By msmonkey
9 Replies, Last Reply 03-04-2003, Started By coyoso
1 Reply, Hysterectomy Recovery (post hysterectomy)
1 Reply, Hysteritaville General Discussions
5 Replies, Hysterectomy Recovery (post hysterectomy)
11 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
4 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, Hysterectomy Recovery (post hysterectomy)
» feet
6 Replies, Hysterectomy Recovery (post hysterectomy)
1 Reply, Hysterectomy Recovery (post hysterectomy)
3 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, Hysterectomy Recovery (post hysterectomy)



Advertisement

Hysterectomy News

November 27,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement